3 Week BCG

  • 27 replies
  • 59 subscribers
  • 1485 views

I have just completed my third of six BCG treatments (first time for treatment). Unlike the first two treatments, I have experienced mild to moderate burning in the urethra not only on the day of treatment but the third and fourth days afterward as well. Also, what feels like tightness in the prostate. I believe that the inflammation caused in the bladder from the BCG (which I feel as well) is the cause of these other symptoms. Is my understanding correct? 

I don’t seem to be able to lessen the burning by drinking lots of water (may be making it worse). Any recommendations to lessen these side effects? Thankfully, it does not seem to occur to the same severity every day but I am concerned it may after the next three treatments.

  • Hi CDN, 

    I've experienced mild burning after my BCGs, but nothing to bad fortunately.

    So I'm sorry to hear you're having problems. I'm not really an expert on this, although I've had 9 so far and my symptoms are normally gone after the next day or so. 

    I guess having a catheter is always going to get a things a little sore.

    I have been given a number to call from my nurses should I have any problems, hope you did also?

    Hope things get better for you soon.

    Kindest regards 

  • Not had BCG myself, but we know it can cause these effects as time goes on. Always worthwhile though to get checked for infection. Best wishes.

    Best wishes to All,   rily.

    Community Champion Badge

    What is a Community Champion ?

  • FormerMember
    FormerMember

    I have had 24 of 27 BCG sessions. Your symptoms are similar to what I encounter most times. I drink caffeine free coke, cranberry juice and lots of water and eventually stinging will disappear as well as urgency to use the toilet.

  • I do have the urgency as well. Does Cranberry juice help much? 

  • FormerMember
    FormerMember in reply to CDN

    Caffeine free coke, tea, coffee, cranberry juice I find helps a lot. It took quite a while for my urgency to get back to normal particularly at night

  • Hi, You probably have had more treatments since posting and hope you're managing to cope with the side effects, 

    I've had 26 treatments and having my 27th and last hopefully tomorrow. I have found the pain and need to rush to toilet does occur most times,  the best advice I got was as a man the urethra can become sore due to drug sitting there after urination, the doctor doing a checkup told me " make sure you give it a good shake"  the best down to earth comment,  it stops urine sitting in urethra. 

  • Going for my fifth BCG in an hour. No significant symptoms after the fourth a couple of weeks ago. The nurse suggested I may have has an infection after the third. I bought some cranberry juice but have not had to drink it yet. I know most of you know how I will be spending the next 8-10 hours.

  • I am scheduled for my sixth BCG treatment this coming Monday. I think the treatments have gone very well and I have not experienced any additional symptoms of concern since the TURBT in August. I even slept through the night last night (did not have to get up at all) which had not happened in months if not years. I don’t know how to understand this cancer. Would I be naive to think that I am beating this cancer so far simply because no serious symptoms have reappeared? I am always on guard now for “all hell to break loose” again which accurately describes my July to September of this year. Am I being overly optimistic at present (not in character for me)?

  • Hi CDN, 

    Glad to hear the treatment is going well. 

    I'm with you and I don't understand Cancer, how quickly it can come back to see the symptoms etc. 

    After my BCG treatment's I have been having biopsys and I'm due my results of my last TURBT on 6th December. So I expect you will have something similar.

    It's very hard for me to be optimistic, but let's take these wins and why not be optimistic. If the treatments are going well then that's fantastic. I really hope your treatments and the good news continue.

    Kindest Regards.